Arkansas, 2013

Flash Flooding and Flood in Arkansas, August 8 to 22, 2013

August 8 to 22, 2013 · NWS LZK · 19 events in 14 counties and zones

A nearly stationary front in Arkansas, unusually high water content of the atmosphere, and occasional areas of low pressure aloft moving across the state brought heavy rain, some flash flooding, and a few severe storms from the 8th through the 11th. ).

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.1 million
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A nearly stationary front in Arkansas, unusually high water content of the atmosphere, and occasional areas of low pressure aloft moving across the state brought heavy rain, some flash flooding, and a few severe storms from the 8th through the 11th.

Some of the larger rainfall amounts for each day (for the 24-hour period ending at 7 AM on the stated date) included: |8th: 4.80 inches 2 miles south of Omaha (Boone Co.).|9th: 3.89 inches at the Searcy Airport (White Co.), 3.81 inches 4.1 miles southeast of Searcy, 3.53 inches at Scottsville (Pope Co.), 3.48 inches 4.1 miles west of Searcy, and 3.45 inches 2 miles east-northeast of Searcy.|10th: 5.54 inches 0.8 mile north-northeast of Calico Rock (Izard Co.), 4.10 inches 1.2 miles south of Evening Shade (Sharp Co.), 3.97 inches 4.8 miles west-southwest of Calico Rock, and 3.80 inches 2 miles west-southwest of Calico Rock.|11th: 3.30 inches 2 miles south of Fairfield Bay (Van Buren Co.).

President Barack Obama declared Boone, Marion, and Newton counties to be federal disaster areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 7, 11:39 PM CST, 2 hours 51 minutes earlier.

Area forecast discussion, Aug 7, 11:39 PM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1239 AM CDT THU AUG 8 2013

.AVIATION...
A STALLED OUT BOUNDARY REMAINS ACROSS NORTHERN ARKANSAS AND WILL
BE THE FOCAL POINT FOR SHOWERS AND THUNDERSTORMS TONIGHT. THIS
WILL RESULT IN OCCASIONAL RAIN AND MVFR CONDITIONS FOR KBPK AND
KHRO. VFR CONDITIONS WILL PREVAIL FOR THE REMAINDER OF THE
TERMINALS. LIGHT WINDS ARE EXPECTED.

&&

PREV DISCUSSION... /ISSUED 243 PM CDT WED AUG 7 2013/

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

ANOTHER DISTURBANCE WILL MOVE ACROSS NORTHERN ARKANSAS LATE
TONIGHT... INTERACTING WITH A SURFACE BOUNDARY. THIS WILL ALLOW
SHOWERS/STORMS TO DEVELOP ONCE AGAIN AND MOVE ACROSS THE FAR NORTH
LATE TONIGHT AND EARLY THURSDAY MORNING. THIS WILL LIKELY OCCUR
AGAIN LATE THURSDAY NIGHT/EARLY FRIDAY MORNING.

AS UPPER TROUGHING MOVES OUT OF THE SOUTHERN ROCKIES BY EARLY
FRIDAY...A FRONTAL BOUNDARY WILL MOVE INTO ARKANSAS... INCREASING
RAIN CHANCES AND COOLING TEMPERATURES A BIT.

UNTIL THEN...TEMPERATURES WILL APPROACH THE CENTURY MARK IN THE
SOUTH AND WEST...BUT WILL LIKELY BE A BIT COOLER IN THE NORTHEAST
HALF DUE TO CLOUD COVER AND ANY RAINFALL. OVERNIGHT LOWS WILL BE
RATHER WARM DUE TO HIGH HUMIDITY. WENT AHEAD AND EXTENDED THE HEAT
ADVISORY THROUGH FRIDAY...BUT HOPEFULLY THAT WILL BE THE LAST DAY
IT WILL BE NECESSARY.

LONG TERM...SUNDAY THROUGH WEDNESDAY

NOT MUCH CHANGE TO BE MADE TO THE LONG TERM FORECAST. MODELS ARE
STILL IN FAIRLY GOOD AGREEMENT WITH SHOWING UPPER LEVEL RIDGING JUST
TO THE WEST...AND UPPER TROUGHING TO THE NORTHEAST...OF ARKANSAS. A
COLD FRONT WILL REMAIN SITUATED SOMEWHERE IN THE VICINITY OF...IF
NOT ENTIRELY IN...THE FORECAST AREA DURING THE LONG TERM. THE
PRESENCE OF THIS BOUNDARY IN CONCERT WITH PASSING DISTURBANCES
EMBEDDED IN THE NORTHWESTERLY UPPER LEVEL FLOW WILL MEAN RAINFALL
CHANCES THROUGHOUT THE PERIOD. AS IS TYPICAL WITH DIURNAL
CONVECTION...A BIG LULL DURING THE OVERNIGHT HOURS WILL OCCUR BUT
MCS ACTIVITY WILL BE POSSIBLE SO DECIDED TO LEAVE SLIGHT CHANCE POPS
IN EACH NIGHT. STAYED WITH CHANCE POPS DURING THE DAYTIME AREAS.

TEMPERATURES AT OR SLIGHTLY BELOW NORMAL ARE EXPECTED DURING THE
LONG TERM...ESPECIALLY IN THE NORTH HALF OF THE STATE. CLOUD COVER
AND RAINFALL WILL HELP TO MITIGATE ANY EXCEPTIONALLY HOT
TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     73  93  72  91 /  40  30  30  40
CAMDEN AR         73  97  73  95 /  10  20  20  40
HARRISON AR       71  90  68  86 /  40  30  30  40
HOT SPRINGS AR    74  97  72  94 /  10  20  20  40
LITTLE ROCK   AR  76  96  75  93 /  10  20  20  40
MONTICELLO AR     76  96  74  94 /  10  20  20  40
MOUNT IDA AR      71  97  72  94 /  10  20  20  30
MOUNTAIN HOME AR  71  90  70  87 /  40  30  30  40
NEWPORT AR        74  94  74  91 /  30  30  30  40
PINE BLUFF AR     74  96  75  93 /  10  20  20  40
RUSSELLVILLE AR   71  97  73  92 /  10  20  20  30
SEARCY AR         74  95  74  91 /  10  20  20  40
STUTTGART AR      76  95  75  92 /  10  20  20  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR ARKANSAS-BRADLEY-CALHOUN-
CLARK-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-GARLAND-GRANT-
HOT SPRING-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MONROE-
MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-
SCOTT-YELL.

&&

AVIATION...56
Hazardous weather outlook, Aug 7, 10:45 PM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1145 PM CDT WED AUG 7 2013

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1145 PM CDT WED AUG 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT
.
THUNDERSTORMS CONTINUE TO DEVELOP ALONG THE ARKANSAS AND MISSOURI
BORDER. THE MAIN CONCERNS WITH THESE STORMS WILL BE STRONG TO
DAMAGING WINDS DURING THE OVERNIGHT HOURS. WHILE A STRONG STORM OR
TWO CAN NOT BE RULED OUT...THE OVERALL THREAT OF SEVERE WEATHER WILL
REMAIN LOW.

ADDITIONALLY...GIVEN THE HIGH MOISTURE LEVELS...ANY THUNDERSTORM
WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL...WITH LOCALIZED
FLASH FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY WARM AND HUMID CONDITIONS WILL CONTINUE THURSDAY IN AREAS ALONG
AND SOUTH OF THE ARKANSAS RIVER VALLEY. AFTERNOON HEAT INDEX VALUES
WILL RANGE FROM 105 TO 108 DEGREES THURSDAY.

SLIGHTLY COOLER TEMPERATURES ARE IN THE FORECAST FRIDAY THROUGH THE
WEEKEND...AS A FRONT APPROACHES THE STATE...AND BRINGS INCREASED
CLOUD COVER AND RAIN CHANCES. HEAT INDEX VALUES WILL RANGE FROM 100
TO 105 DEGREES THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58

In the hours before

Special weather statement, Aug 7, 11:25 PM CST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1225 AM CDT THU AUG 8 2013

ARZ014>016-080555-
INDEPENDENCE AR-IZARD AR-STONE AR-
1225 AM CDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STONE...SOUTHERN
IZARD AND EXTREME NORTHWESTERN INDEPENDENCE COUNTIES UNTIL 100 AM
CDT...

AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 2 MILES WEST OF BRANDENBERG...OR 8 MILES NORTH
OF MOUNTAIN VIEW...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MOUNTAIN VIEW...      LUNENBURG...          LONE STAR...
  HERPEL...             CROKER...             BRANDENBERG...
  TWIN CREEK...         SYLAMORE SHOOTING RANGE...
  SYLAMORE BIKE TRAIL...                      SYLAMORE...
  OPTIMUS...            GUION...              BOSWELL...
  ALLISON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3607 9190 3584 9182 3581 9214 3605 9220
TIME...MOT...LOC 0525Z 258DEG 29KT 3598 9205

58
Special weather statement, Aug 7, 11:53 PM CST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1253 AM CDT THU AUG 8 2013

ARZ007-015-016-080640-
INDEPENDENCE AR-IZARD AR-SHARP AR-
1253 AM CDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHARP...SOUTHEASTERN
IZARD AND NORTHERN INDEPENDENCE COUNTIES UNTIL 145 AM CDT...

AT 1251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF
CAVE CITY TO 2 MILES SOUTHWEST OF GID...AND MOVING SOUTHEAST AT 25
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  STELLA...             SIDNEY...             MT PLEASANT...
  GID...                CUSHMAN...            CAVE CITY...
  SANDTOWN...           SAGE...               PFEIFFER...
  MAXVILLE...           LAFFERTY...           JAMES...
  GRANGE...             GAINESBORO...         CURIA...
  CORD...               CHARLOTTE...          AETNA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3578 9128 3581 9182 3606 9191 3603 9140
      3593 9134 3590 9135 3589 9132
TIME...MOT...LOC 0553Z 318DEG 6KT 3592 9151 3595 9188

56
Special weather statement, Aug 8, 1:20 AM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
220 AM CDT THU AUG 8 2013

ARZ014-016-024-025-080805-
CLEBURNE AR-INDEPENDENCE AR-JACKSON AR-STONE AR-
220 AM CDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STONE...CENTRAL
JACKSON...CENTRAL INDEPENDENCE AND NORTHEASTERN CLEBURNE COUNTIES
UNTIL 300 AM CDT...

AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
NEWARK TO 7 MILES NORTHWEST OF CONCORD...AND MOVING SOUTHEAST AT 10
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  BATESVILLE...         SALADO...             OIL TROUGH...
  NEWARK...             MOOREFIELD...         MAGNESS...
  JACKSONPORT...        CONCORD...            SULPHUR ROCK...
  ROSIE...              PFEIFFER...           MARCELLA...
  MACKS...              LOCUST GROVE...       JAMES...
  HUTCHINSON...         HUFF...               GAINESBORO...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3559 9129 3561 9197 3582 9210 3585 9133
TIME...MOT...LOC 0720Z 313DEG 10KT 3575 9139 3570 9196

58
Special weather statement, Aug 8, 1:35 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
235 AM CDT THU AUG 8 2013

ARZ003-080820-
BOONE AR-
235 AM CDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOONE COUNTY UNTIL 315
AM CDT...

AT 233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES SOUTHEAST OF OMAHA...OR 14 MILES NORTH OF
HARRISON...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WININGTON...          WILLIS...             SELF...
  ROBERSON HOLLOW...    OMAHA...              MYRTLE...
  LEAD HILL...          DIAMOND CITY...       SOUTH LEAD HILL...
  BURLINGTON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3650 9289 3633 9289 3633 9329 3648 9330
TIME...MOT...LOC 0735Z 265DEG 16KT 3644 9314

56
Special weather statement, Aug 8, 1:42 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
242 AM CDT THU AUG 8 2013

ARZ016-025-080800-
INDEPENDENCE AR-JACKSON AR-
242 AM CDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON AND EASTERN
INDEPENDENCE COUNTIES UNTIL 300 AM CDT...

AT 238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
SWIFTON TO 6 MILES NORTH OF JACKSONPORT...AND MOVING SOUTHEAST AT 20
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  NEWPORT...            TUCKERMAN...          SWIFTON...
  GRUBBS...             DIAZ...               STEGALL...
  KENYON...             HALE...               ELGIN...
  CAMPBELL STATION...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3558 9104 3559 9129 3583 9133 3584 9104
TIME...MOT...LOC 0743Z 316DEG 16KT 3573 9107 3571 9130

58
Special weather statement, Aug 8, 2:00 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 AM CDT THU AUG 8 2013

ARZ014-016-024-025-033-080830-
CLEBURNE AR-INDEPENDENCE AR-JACKSON AR-STONE AR-WHITE AR-
300 AM CDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE...SOUTHEASTERN
STONE...JACKSON...SOUTHERN INDEPENDENCE AND NORTHEASTERN CLEBURNE
COUNTIES UNTIL 330 AM CDT...

AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF
TUCKERMAN TO 2 MILES SOUTHWEST OF OIL TROUGH TO 3 MILES NORTHWEST OF
CONCORD...AND MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  NEWPORT...            TUCKERMAN...          SWIFTON...
  PLEASANT PLAINS...    OIL TROUGH...         NEWARK...
  MAGNESS...            JACKSONPORT...        GRUBBS...
  DIAZ...               ALGOA...              CONCORD...
  THIDA...              SULPHUR ROCK...       STEGALL...
  ROSIE...              ROOSEVELT...          POSSUM GRAPE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3552 9104 3546 9142 3548 9186 3580 9207
      3574 9160 3586 9105
TIME...MOT...LOC 0801Z 333DEG 16KT 3573 9113 3558 9147
          3569 9186

58

The radar

The Springfield radar (KSGF), 83 km away, was scanning. The volume nearest the first event began at 08:28 UTC.

Open the radar archive at this moment

Event by event

8 flash flood, 5 thunderstorm wind, 3 lightning, 1 hail, 1 heavy rain, 1 flood. Local standard time, as filed.

Flash Flood, Boone

When
August 8, 2:30 AM CST to 9:30 AM CST
Where
Boone County, 5.18 mi NW of Cricket to 1.86 mi WSW of Hill Top
Cause
Heavy Rain
Property damage
$600,000
Reported by
Law Enforcement
Coordinates
36.497, -93.293

Flash flooding occurred on many roads in Boone County, and many low-water crossings were under water. In the Harrison area, U.S. 65 was blocked off due to water over the road, and Arkansas 7 had 4 feet of water over it. Water from Bear Creek flowed over the bridge on Arkansas 14 and deposited debris on the roadway. Water surrounded a mobile home in Omaha, but the fire department got the 83 year-old occupant out.

Thunderstorm Wind, Boone

When
August 8, 4:10 PM CST
Where
Boone County, 0.7 mi E of Valley Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
36.150, -92.987

Trees and power lines were blown down along U.S. 65.

Thunderstorm Wind, Logan

When
August 8, 6:28 PM CST
Where
Logan County, 1.14 mi WNW of Roseville
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.385, -93.799

Large trees were blown down on Arkansas 309.

Thunderstorm Wind, Scott

When
August 8, 7:50 PM CST
Where
Scott County, 2.7 mi SSE of Waldron
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
34.865, -94.059

A few trees were blown down along Arkansas 250.

Flash Flood, White

When
August 8, 10:00 PM CST to August 9, 12:30 AM CST
Where
White County, 0.54 mi WSW of Fourmile Hill to 2.16 mi SSW of Armstrong
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.278, -91.789

Numerous streets had to be barricaded in Searcy. In the 2 hours from 10 PM to Midnight CDT, 3.83 inches of rain fell at the Searcy airport. This total included 0.42 inch from 10:21 to 10:30 PM CDT, 0.47 inch from 10:30 to 10:39 PM, 0.53 inch from 10:39 to 10:48 PM, 0.43 inch from 10:48 to 10:56 PM, and 0.97 inch from 10:56 to 11:14 PM.

Thunderstorm Wind, Searcy

When
August 9, 3:35 PM CST
Where
Searcy County, 0.36 mi NE of Marshall
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
35.903, -92.625

A tree was blown down on U.S. 65.

Hail, Conway

When
August 9, 6:50 PM CST
Where
Conway County, 1 mi S of St Vincent
Measured
1 in hail
Reported by
Public
Coordinates
35.285, -92.730

A lot of small hail fell, but some of the hailstones were as large as quarters.

Flash Flood, Baxter

When
August 10, 5:00 AM CST to 9:30 AM CST
Where
Baxter County, 2.23 mi N of Midway to 4.64 mi SE of Mountain Home Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.412, -92.467

Parts of Baxter County Road 27 flooded and became impassable.

Flash Flood, Marion

When
August 10, 6:00 AM CST to 9:30 AM CST
Where
Marion County, 6 mi NW of Peel to 3 mi SW of Bruno
Cause
Heavy Rain
Property damage
$550,000
Reported by
Emergency Manager
Coordinates
36.491, -92.846

Several streets in Flippin flooded. Low-water crossings on Marion County Roads 3010, 3021, and 3022 were impassable with more than a foot of water over them. Numerous county roads and bridges suffered damage.

Flash Flood, Searcy

When
August 10, 6:00 AM CST to 9:00 AM CST
Where
Searcy County, 2.75 mi ESE of Booster to 1.79 mi ENE of Booster
Cause
Heavy Rain
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
35.731, -92.627

Low-water crossings were flooded after 2 inches of rain fell in one hour.

Flash Flood, Newton

When
August 10, 6:00 AM CST to 9:30 AM CST
Where
Newton County, 10 mi W of Compton to Fallsville
Cause
Heavy Rain
Property damage
$550,000
Reported by
Emergency Manager
Coordinates
36.080, -93.479

Numerous county roads and bridges were damaged.

Flash Flood, Izard

When
August 10, 7:00 AM CST to 9:30 AM CST
Where
Izard County, 1.01 mi NNW of Pineville to 2.96 mi WSW of Calico Rock
Cause
Heavy Rain
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
36.184, -92.136

A bridge on Harris Rd. sustained serious damage, causing the road to be closed. Near the junction of Arkansas Highways 223 and 56, parts of both roads were under water. Two footbridges were washed away by Fairgrounds Creek at Earl King Park in Calico Rock. A water line was washed out at Wideman.

Flash Flood, Boone

When
August 10, 7:30 AM CST to 9:00 AM CST
Where
Boone County, 2.4 mi W of Bergman to 1.05 mi SW of Bergman
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.321, -93.043

Water covered roads in Bergman.

Thunderstorm Wind, Bradley

When
August 10, 1:50 PM CST
Where
Bradley County, Warren
Measured
61 kt (70 mph) estimated gust
Property damage
$125,000
Reported by
Newspaper
Coordinates
33.620, -92.070

Parts of metal roofs were torn off several buildings, including the tomato sheds at the Warren Tomato Market. Roof damage occurred at some homes and apartment buildings. Trees, power lines, and power poles were blown down.

Lightning, Pulaski

When
August 10, 5:09 PM CST
Where
Pulaski County, 1.64 mi NNW of Douglasville
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
34.742, -92.382

Lightning set fire to a house on Laurice Cir. in west Little Rock. The kitchen was destroyed and there was smoke damage throughout the house. The residents were home at the time but were not injured.

Lightning, Garland

When
August 10, 5:20 PM CST
Where
Garland County, 1.77 mi W of (Hot)hot Spgs Arpt
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.467, -93.131

Lightning struck a house near Briarcroft Dr. and Kaufman Rd. in Hot Springs.

Heavy Rain, Pulaski

When
August 10, 6:25 PM CST to 7:15 PM CST
Where
Pulaski County, 0.4 mi W of Ivesville
Reported by
Trained Spotter
Coordinates
34.801, -92.437

Rainfall measured 2.60 inches in 50 minutes near Cantrell Rd. and Taylor Loop Rd. in west Little Rock.

Lightning, Pulaski

When
August 10, 7:46 PM CST
Where
Pulaski County, 0.88 mi SSE of Pankey Addition
Property damage
$80,000
Reported by
NWS Storm Survey
Coordinates
34.788, -92.414

Lightning set fire to a vacant house on Pleasant Forest Dr. in west Little Rock. The house was badly damaged.

Flood, Woodruff

When
August 11, 11:45 AM CST to August 22, 2:30 PM CST
Where
Woodruff County, 0.94 mi SSE of Ruffwood to 2.48 mi N of New Augusta
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.257, -91.365

Heavy rainfall in early August caused the White River at Augusta to rise above flood stage during the late morning hours on the 11th. The river remained above flood stage until the afternoon hours of the 22nd.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, August 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459494, 459495, 459497, 459496, 459500, 459550, 459551, 459552, 459554, 459562, 466840, 459556, 459553, 459558, 459570, 459568, 459566, 459569, 469403.